Need advice on Humira usage

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Loomis
New Member


Date Joined Mar 2010
Total Posts : 2
   Posted 3/16/2010 2:33 AM (GMT -7)   
I have newly registered to get info for my wife, who is presumed to have RA despite never having any positives in blood tests. Her condition got worse after trying Methatrexate and Prednazone, which she discontinued. Besides the severe joint and muscle pain and loss of mobility and use of her hands, she is very weak and severely underweight. She also has severe shaking of her arms and grinding of her teeth which she cannot control and yet neuro testing has not shown any abnormalities. After 4 Humira injections over the past two months, she has experienced worsening of all symptoms as well as severe constipation, difficulty sleeping more than 4-5 hours at a time, and feeling of constriction throughout her body. Can anyone tell us their experiences with Humira side-effects, especially if similar to hers? And has anyone had the shaking, grinding of teeth and feeling of uncontrollable pulsation as part of RA? Your advice and experience would be very helpful to us in making the decision about continuing with Humira.

peggy baggins
Regular Member


Date Joined Jul 2009
Total Posts : 153
   Posted 3/16/2010 3:04 AM (GMT -7)   
Hi Loomis,
 
I'm so sorry to hear about your wife and all the problems she's having, must be a very difficult time for you both?
 
I was on Humira for over a year, but suffered none of those side effects, sorry.
 
I was tired, didn't sleep too well etc but really put that donw to having AS and being on Mxth at the same time, which does bugger up your system sometimes, but does such good work at the same time.
 
I'm sorry I'm not really of any help to you, but wanted you to know that your not alone and someone is listening.  Keep posting as so many people with so much advice and information for you - then you can make up your own mind.
 
I hope this week brings your wife some relief.  Oh by the way it took a while for the Humira to kick in.
 
 
Peggy Baggins
 
AS - High Blood Pressure - Irregular Heartbeats - High Cholesterol - Insulin Resistants Disease
Meds: Remicade, Methotrexat, Micardis,  Verapamil,  Lipitor,  Metformin


SydneyJo
Veteran Member


Date Joined Mar 2006
Total Posts : 1354
   Posted 3/16/2010 2:58 PM (GMT -7)   

Hi Loomis and welcome to HW and the RA forumsmilewinkgrin

I have'nt had anything like what you are describing your wife experiences.

Has your wife had xrays/scans done and does she see a Rheumy?

Has she been tested for Fibromyalgia? Not sure if that is the symptoms of that either, just throwing it out there.

Sorry I was'nt much help.

Please let us know how she is doing.

Jo

 


Crohn's Disease, Ankylosing Spondylitis
Current meds: Methotrexate, Prednisone, Humira
Bowel Resection Sept. 07
 
Forum Moderator - Rheumatoid Arthritis


so very tired
Regular Member


Date Joined Mar 2010
Total Posts : 26
   Posted 3/20/2010 6:07 PM (GMT -7)   
I have had been "presumably" diagnosed with RA as well. My test are also all negetive. I do see a Rheumy...I have been in such agony coming up on a year now. I have tried so many meds all to no avail. The latest is HUMIRA. I had my first and only injection just this past Monday. i woke up in the middle of the night with a horrendous sore throat. my tongue felt swollen, it was hard to breathe. if I sat up it was better. Was going to go to ER but it seemed to get better. However,The throat is killing me. Called my primary doc and asked for a throat culture. (work at a school and strep is going around) Culture was negetive. last few days my tongue feels wierd and today I noticed large swollen taste buds on the way back. Saw primary doc today he said my throat looked fine! He said my ears are red-- so he gave me antibiotic -so now I can not take Humira until cleared /antibiotics. I had a a tiny cold prior to starting Humira but nothign like this. It hurts to swallow even water! HOWEVER......
my RA seems better!! The swelling in my hands ands ankles is almsot 100% gone. Wearing my wedding rings for the first time 3 months! Pain is significantly better.. not gone-- but much improved..
Only med i have tried that had any relief for RA pain.. go figure it works for me adn I am having the stupid reaction!!
aarrgghhh!! ( I have previosly tired Plaquinal,Methotrexcate and Enbrel and Prednisone,)

Loomis
New Member


Date Joined Mar 2010
Total Posts : 2
   Posted 3/21/2010 1:59 AM (GMT -7)   
Please let me know how your condition improves or worsens as you continue the Humira. Also, let me know if you get side effects. I appreciate your response to my posting. My wife is so debilitated that she can't walk down the stairs to get to a rheumy, so our primary dr., who makes house calls to see her and treat her and do the Humira injections, has been the one who prescribed it. But he doesn't have the patient experience with it to know if what she is experiencing means she should stop treatment. I've given him the name of a rheumy we were referred to last year by another dr. who treated my wife, and I asked him to consult with the rheumy about whether she should continue. Thanks again for your email -- I think it's wonderful you got immediate relief!

so very tired
Regular Member


Date Joined Mar 2010
Total Posts : 26
   Posted 3/21/2010 7:49 PM (GMT -7)   
Well I have been on the antibiotic for two days. My throat does feel better. Today we took a 2 and half hour drive to visit our grandson. Before humira I would have either not made the trip -or sufferd in pain the whole ride down & back and for the duration of the visit..
I had a lovely day. The swelling is amazingly Gone! Tonight after a long day I am tired but very little pain. some tingly in my hands and feet- but I feel so excited! Now I have a collegue who swears by enbrel and told me how fantastic she felt on that. So I think it is really an individual response. I hope your wife finds relief, I do not know how long this will last... I am going to enjoy it as long as I can..
I do worry about some of the serious risks associated with all of these RA meds...
After a week I also have lost 4 pounds..... That is how swollen I was with fluid !!...... It was a great day, saw my baby, can wear my wedding ring, and I am not hobbling like a cripple..
i really think your wife should see a rheumy...or at least consult... her shaking and grinding her teeth seems very serious and may not even be RA RELATED?
I will keep her in my thoughts and prayers.........






..

so very tired
Regular Member


Date Joined Mar 2010
Total Posts : 26
   Posted 3/21/2010 7:51 PM (GMT -7)   
Well I have been on the antibiotic for two days. My throat does feel better. Today we took a 2 and half hour drive to visit our grandson. Before humira I would have either not made the trip -or sufferd in pain the whole ride down & back and for the duration of the visit..
I had a lovely day. The swelling is amazingly Gone! Tonight after a long day I am tired but very little pain. some tingly in my hands and feet- but I feel so excited! Now I have a collegue who swears by enbrel and told me how fantastic she felt on that. So I think it is really an individual response. I hope your wife finds relief, I do not know how long this will last... I am going to enjoy it as long as I can..
I do worry about some of the serious risks associated with all of these RA meds...
After a week I also have lost 4 pounds..... That is how swollen I was with fluid !!...... It was a great day, saw my baby, can wear my wedding ring, and I am not hobbling like a cripple..
i really think your wife should see a rheumy...or at least consult... her shaking and grinding her teeth seems very serious and may not even be RA RELATED?
I will keep her in my thoughts and prayers.........






..

wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2327
   Posted 3/22/2010 3:09 PM (GMT -7)   
Loomis- your wife sounds a lot like I did at my onset. My doctor added 40 mgs of prednisone daily to my weekly dose of MTX and it turned me right around. Is your wife on prednisone? He said the high dose triggered my body to react the way it was supposed to. I am no longer on prednisone.

so very tired
Regular Member


Date Joined Mar 2010
Total Posts : 26
   Posted 3/22/2010 5:51 PM (GMT -7)   
prednisone made me feel good I was on 60 mg a day. for about 3 months.
I was tapered off slowly and by the time I was down to 30mg I was in pain again.
Because of the high does & duration My eye exam showed my eye pressure was up and that can be dangerous. I was retested after a month being off prednisonea and pressure was back to normal.

Another good day today except some tingling is back in hands. No swolling! very very little pain,
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:08 PM (GMT -7)
There are a total of 2,734,354 posts in 301,204 threads.
View Active Threads


Who's Online
This forum has 151324 registered members. Please welcome our newest member, worldviews.
360 Guest(s), 11 Registered Member(s) are currently online.  Details
Psilociraptor, Jasperilla, mikeb2308, northerner, Ides, Teamchris, NiceGuyEddie, Scaredy Cat, jdcd57, U B Tough, Suffering34


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer